MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-10-3D-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime pusher was found broken at 142.0cm from the proximal end with the two segments retained by the outer jacket.The pusher was also found broken at 144.2cm from the proximal end with the two segments retained by the release wire.The axium prime implant coil was already detached and not returned for analysis.The axium prime coil could not be used for resistance testing with an in-house micro catheter due to the implant coil already detached.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in cath.Hub¿ could not be confirmed.The axium prime pusher was found broken.It is likely these damages occurred when attempting to advance the device against the reported resistance.It is likely the causes of the resistance are the customer did not hydrate the device, continuous flush was not used during the procedure, and the introducer sheath was not properly seated within the hub of the microcatheter using a touhy borst.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that five axium coils had problems with resistance in sheath, resistance in catheter, and resistance in hub.The physician finally connected a tuohy and seated new coils correctly to complete the procedure.No patient injury was reported as a result of the event.The patient was undergoing peripheral treatment.The blood flow was high and the vasculature was moderate in tortuosity.It was not that the physician was using axium coils and echelon microcatheter in an off-label manner for peripheral therapy because they did not have any peripheral detachable coils available.The physician was not trained on the neuro coils.The coils were not being flushed and a continuous flush was not administered through the tuohy.The rep believed that the physician was not properly seating the introduced with the hub.The coils were able to be pushed smoothly out from the introduced sheath.There was no damage observed on the catheter.Additional information received reporting that coil was stuck in the proximal end of the catheter.The coils were not hydrated.Analysis results found the pushwire was broken at the proximal segment, and the coil was already detached and no returned.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10239367
Report Number2029214-2020-00657
Device Sequence Number2697952
Product Code KRD
UDI-Device Identifier00847536008090
UDI-Public00847536008090
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Model NumberAPB-4-10-3D-SS
Device Catalogue NumberAPB-4-10-3D-SS
Device Lot NumberA770377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2020
Initial Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR